Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Convergence of the vortex filament method


Author: Claude Greengard
Journal: Math. Comp. 47 (1986), 387-398
MSC: Primary 65M15; Secondary 76-08
MathSciNet review: 856692
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Fully discrete convergence estimates have previously been given for the three-dimensional vortex method proposed by Beale and Majda. It is shown in this paper that vortex filament methods of the kind used in practice converge, provided smooth vortex structures consisting of closed filaments are appropriately discretized, and the stretching of the discrete filaments is computed sufficiently accurately. The error estimates obtained are those of the previous theory.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M15, 76-08

Retrieve articles in all journals with MSC: 65M15, 76-08


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1986-0856692-7
PII: S 0025-5718(1986)0856692-7
Article copyright: © Copyright 1986 American Mathematical Society